Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Off BCP, No Natural Period -ve HPT
|L@uR3N - Tue Jun 08, 2010 3:47 am||
On the 20th of March this year, I went off Levlen ED (the pill). When I stopped taking it, I got my period that week, but haven't had it since aside from a 2 hour bleed on the 2nd of May. The last time I slept with my (now ex-) boyfriend, I used other protection methods as well, and that was on Feb 11th. I got my period on the pill for the next two months (in the second month I stopped taking it after the sugar pills).Since I stopped taking it I have had one 2 hour bleed on May 2nd, but nothing else. I have also had my usual PMS symptoms, including period pain, but no periods. If I was to be pregnant, at this point I would have to be at LEAST 4months, and have no symptoms. I took a test anyway and results were all negative. I'm not sure if there is something wrong with me or if this is normal when going off the BCP. I was on Depo Provera for three months from Sep 1st, then the pill for the month of Dec. I went off the pill for a month, during which time I got my period twice, once for a normal amount of time and once for two weeks. After that one stopped, it started again 2 days later so I went back on the pill (beginning of Feb). Perhaps I have just screwed my cycle around too much?
|Debbie Miller, RN - Tue Jun 08, 2010 11:37 pm||
Hormonal birth control can affect your cycle and it can take a while for things to settle down. I really don't think you are pregnant after this long and with negative testing. Give it a while to get back to normal but if this doesn't happen after a couple of months you should talk to your doctor because there are other hormones that affect ovulation and your period. Missed periods also happen for no apparent reason and it does not mean anything is wrong.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.